Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Approximation by strongly annular solutions of functional equations

Author: R. Daquila
Journal: Proc. Amer. Math. Soc. 138 (2010), 2505-2511
MSC (2010): Primary 30D10, 30B30, 30E10, 41A30
Published electronically: February 18, 2010
MathSciNet review: 2607880
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A major result of this paper is that the set of all functions $ g(z)$ such that $ g$ is strongly annular and is a solution of a Mahler type of functional equation given by $ g(z)=q(z)g(z^p)$ where $ p\ge 2$ is an integer and $ q$ is a polynomial with $ q(0)=1$ is a dense first category set in the set of all holomorphic functions on the open unit disk with the topology of almost uniform convergence. A second result is that strongly annular solutions of these types of functional equations are dense in the space of holomorphic functions with Maclaurin coefficients of $ \pm 1$ with the same topology.

References [Enhancements On Off] (What's this?)

  • 1. P. Becker, Effective measures for algebraic independence values of Mahler type functions, Acta Arith. 58 (1991), no. 3, 239-250. MR 1121085 (92h:11061)
  • 2. D.D. Bonar, On Annular Functions, Veb Deutscher Verlag Der Wissenschaften, Berlin, 1971. MR 0450560 (56:8853)
  • 3. D.D. Bonar and F.W. Carroll, Annular functions form a residual set, J. Reine Agnew. Math. 272 (1975), 23-24. MR 0417428 (54:5478)
  • 4. J. Conway, Functions of One Complex Variable, 2nd ed., Springer-Verlag, New York, 1978. MR 503901 (80c:30003)
  • 5. R. Daquila, Strongly annular solutions of Mahler's functional equation, Complex Variables Theory Appl. 32 (1997), 99-104. MR 1448483 (98c:30034)
  • 6. D. Eustice, F.W. Carroll and T. Figiel, The minimum modulus of polynomials with coefficients of modulus one, J. London Math. Soc. (2) 16 (1977), no. 1, 76-82. MR 0480955 (58:1102)
  • 7. R.W. Howell, Annular functions in probability, Proc. Amer. Math. Soc. 52 (1975), 217-221. MR 0374398 (51:10598)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30D10, 30B30, 30E10, 41A30

Retrieve articles in all journals with MSC (2010): 30D10, 30B30, 30E10, 41A30

Additional Information

R. Daquila
Affiliation: Department of Mathematics, Muskingum University, New Concord, Ohio 43762

Received by editor(s): July 31, 2009
Received by editor(s) in revised form: October 20, 2009, and November 5, 2009
Published electronically: February 18, 2010
Communicated by: Walter Van Assche
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society